Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 5, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 20, 2012, 4:38 AM MST. It took effect at Jan 21, 2012, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2012, 4:38 AM MST (11:38 UTC)
- In effect from
- Jan 21, 2012, 5:00 AM MST
- Expired
- Jan 21, 2012, 3:32 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS75 KTFX 201138 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 438 AM MST FRI JAN 20 2012 MTZ009-010-048-201800- /O.NEW.KTFX.HW.A.0005.120121T1200Z-120122T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 438 AM MST FRI JAN 20 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * TIMING AND MAIN IMPACT: WESTERLY WINDS ARE EXPECTED TO INCREASE AND BECOME GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY LATE SATURDAY NIGHT INTO SUNDAY MORNING. * WINDS: SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ACROSS THE AREA. FAVORED MOUNTAIN PASSES AND CANYONS MAY EXPERIENCE GUSTS TO 70 MPH. * OTHER IMPACTS: IN ADDITION TO THE GUSTY WINDS...AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
092 WWUS75 KTFX 201736 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1036 AM MST FRI JAN 20 2012 MTZ009-010-048-210600- /O.CON.KTFX.HW.A.0005.120121T1200Z-120122T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 1036 AM MST FRI JAN 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * TIMING AND MAIN IMPACT: WESTERLY WINDS ARE EXPECTED TO INCREASEAND BECOME GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY LATE SATURDAY NIGHT INTO SUNDAY MORNING. * WINDS: SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH AREPOSSIBLE ACROSS THE AREA. FAVORED MOUNTAIN PASSES AND CANYONS MAY EXPERIENCE GUSTS TO 70 MPH. * OTHER IMPACTS: IN ADDITION TO THE GUSTY WINDS...AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
252 WWUS75 KTFX 210403 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 903 PM MST FRI JAN 20 2012 MTZ009-010-048-211300- /O.CON.KTFX.HW.A.0005.120121T1200Z-120122T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 903 PM MST FRI JAN 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SATURDAY THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SATURDAY THROUGH LATE SATURDAY NIGHT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY LATE SATURDAY NIGHT INTO SUNDAY MORNING. * WINDS: SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ACROSS THE AREA. FAVORED MOUNTAIN PASSES AND CANYONS COULD EXPERIENCE GUSTS TO 70 MPH. * OTHER IMPACTS: IN ADDITION TO THE GUSTY WINDS...AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...LARGE SNOW DRIFTS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
890 WWUS75 KTFX 211032 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 332 AM MST SAT JAN 21 2012 MTZ009-010-048-211145- /O.CAN.KTFX.HW.A.0005.120121T1200Z-120122T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 332 AM MST SAT JAN 21 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. WEST WINDS WILL GUST TO NEAR 55 MPH ALONG THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS TODAY...BUT OVERALL WIND SPEEDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. HOWEVER...THE WINDS WILL BE STRONG ENOUGH TO PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES IN OPEN AREAS. $$ MTZ015-212200- /O.NEW.KTFX.HW.W.0006.120121T1032Z-120121T2200Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... TWIN BRIDGES 332 AM MST SAT JAN 21 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED OVER THE NORRIS HILL REGION...ALONG WITH THE HIGHER TERRAIN AREAS IN MADISON COUNTY. THE STRONG WINDS WILL CONTINUE UNTIL MID AFTERNOON TODAY. * WINDS: EXPECT SUSTAINED WEST WINDS OF 40 TO 50 MPH...WITH GUSTS AROUND 60 MPH. * OTHER IMPACTS: STRONG CROSS WINDS ARE EXPECTED ON NORTH SOUTH ROADS...INCLUDING HIGHWAY 287 OVER NORRIS HILL. * LOCATIONS AFFECTED INCLUDE: ENNIS AND NORRIS HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 20, 4:15 AM MST, 23 minutes earlier.
Area forecast discussion, Jan 20, 4:15 AM MST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 415 AM MST FRI JAN 20 2012 .DISCUSSION... TODAY THROUGH SUNDAY...WINTER WEATHER EVENT WINDING DOWN. RADAR RETURNS INDICATE A BAND OF SNOW MOVING SLOWLY SOUTH ACROSS THE CENTRAL PORTION OF THE COUNTY WARNING AREA. ACCUMULATING SNOW CONTINUES TO FALL AT LEWISTOWN. HAVE CANCELED ALL HIGHLIGHTS EXCEPT FOR A WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM THIS MORNING FOR THE AFOREMENTIONED SNOW BAND. WOULD EXPECT MAYBE AN INCH OR TWO ADDITIONAL ACCUMULATION. 500MB HEIGHTS RISE TODAY AND THE ARCTIC AIR WILL BEGIN TO MAKE A SLOW RETREAT. AS IS OFTEN THE CASE...MODEL GUIDANCE IS TOO FAST IN WARMING THE AREA SO HAVE UNDERCUT GUIDANCE. THE UPPER RIDGE BEGINS TO BREAK DOWN TONIGHT AS ANOTHER UPPER TROF APPROACHES FROM THE WEST. SCATTERED SNOW WILL DEVELOP...MAINLY OVER SOUTHWEST MONTANA. A LEE SIDE SURFACE TROF DEVELOPS EARLY SATURDAY AND TIGHTENS THE GRADIENT ALONG THE ROCKY MOUNTAIN FRONT. A HIGH WIND WATCH HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SUNDAY MORNING FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. IN ADDITION TO THE POSSIBILITY OF STRONG WINDS...BLOWING SNOW MAY BECOME A CONCERN. THE UPPER RIDGE REBUILDS OVER THE AREA SUNDAY IN THE WAKE OF THE TROF PASSAGE. SHORT WAVE ENERGY MOVING WITHIN THE FLOW ALOFT WILL BRING SCATTERED SNOW TO THE WESTERN MOUNTAINS AS WELL AS THE MOUNTAINS OF SOUTHWEST MONTANA. TEMPERATURES SHOULD CONTINUE TO MODERATE WITH AFTERNOON READINGS NEAR SEASONAL AVERAGES OVER THE WEEKEND. EMANUEL SUNDAY NIGHT THROUGH FRIDAY...A RATHER UNSETTLED PERIOD OF WEATHER CAN BE EXPECTED DURING MUCH OF NEXT WEEK...BUT AT THIS TIME...NO MAJOR STORMS ARE EXPECTED. ALL MODELS INDICATE WE WILL HAVE A NICE WARMING TREND...ESPECIALLY FOR WEDNESDAY AND THURSDAY...WHEN AFTERNOON HIGH TEMPERATURES COULD AVERAGE BETWEEN 10 AND 15 DEGREES ABOVE NORMAL. A WEAK COOL FRONT WILL MOVE THROUGH ON FRIDAY...RETURNING TEMPERATURES BACK TO MORE JANUARY LIKE. IN TERMS OF PRECIPITATION...THERE WILL BE A CHANCE FOR SCATTERED SHOWERS EACH DAY OVER THE MOUNTAINS AND ACROSS SOUTHWEST MONTANA...BUT LITTLE TO NO PRECIPITATION IS EXPECTED ACROSS NORTH CENTRAL MONTANA. WINDS WILL PICK UP A BIT ON THURSDAY AND FRIDAY...AS THE WARMER AIR MOVES BACK INTO THE REGION . BRUSDA && .AVIATION... UPDATED 0600Z. LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS CENTRAL MONTANA AS LAST SHORTWAVE MOVES OVER THE AREA. SOME LIGHT ACCUMULATIONS ARE POSSIBLE...MAINLY IN THE HIGHER ELEVATIONS. A COLD FRONT WILL CONTINUE TO MOVE NORTH TOWARDS KHLN AND KLWT TONIGHT AND BY KGTF FRIDAY MORNING. IN AREAS OF FALLING SNOW...MVFR/IFR CONDITIONS CAN BE EXPECTED. GUSTY SOUTHWEST WINDS ARE POSSIBLE OVER THE NEXT SEVERAL HOURS AT KBZN BEFORE DIMINISHING AND MOUNTAIN OBSCURATION WILL PERSIST. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 12 7 35 22 / 20 20 30 10 CTB 12 6 31 22 / 30 30 30 10 HLN 18 12 42 23 / 80 30 40 20 BZN 44 14 44 18 / 80 30 50 30 WEY 30 10 32 8 / 60 90 100 40 DLN 45 21 44 17 / 30 40 50 30 HVR 7 -8 28 20 / 30 20 30 10 LWT 11 9 32 19 / 80 20 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY UNTIL 10 AM MST THIS MORNING BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK... FERGUS...GALLATIN...JEFFERSON...JUDITH BASIN...MEAGHER. && SHORT TERM...EMANUEL LONG TERM...BRUSDA AVIATION...MLV WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 19, 5:15 AM MST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 515 AM MST THU JAN 19 2012 MTZ008>015-044>055-201215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 515 AM MST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NUMEROUS WINTER WEATHER HIGHLIGHTS CONTINUE IN EFFECT ACROSS ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS WINTER WEATHER HIGHLIGHTS REMAIN IN EFFECT ACROSS ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. REPORTS OF SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO VISIBILITY WOULD BE GREATLY APPRECIATED.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.